Saturday, October 25, 2014

Wednesday, June 17, 2009 domrocsmom, Community Member, asks

Q: child with ADHD having other symptoms getting worse

My 7 year old has ADHD and has been on meds for over a year and is becoming increasingly disrespectful and using inappropriate words. He argues constantly and screams when he does not get his way. Any suggestions?

Answer This
Answers (6)
Eileen Bailey, Health Guide
6/17/09 8:33pm

 

Thank you for your question and welcome to ADHDCentral.com.

 

I am sorry that you are going through such a difficult time right now. 

 

Certainly, this behavior is something you want to discuss with your son's doctor, especially if this type of behavior is not usual for your son or started suddenly.

 

 

Additional information:

 

The Out Of Control Child

 

Creating a Discipline Process at Home

 

Oppositional Defiant Disorder (ODD)

 

ADHD and Conduct Disorder

 

Please let me know how things are going.

 

Eileen

Reply
luckyme, Community Member
6/22/09 2:07am

Maybe he needs to try another medication. I have an 8 year old who is on Adderall 7.5-it works presently for him, but I've heard that meds can lose effect-or dose becomes ineffective. Not an experts opinion, but my  son went through similar behavior, effecting his school work and making him very self conscious and further aggravating his behavior. Most of all-we have kept a pretty standard routine and he is on a med currently to help him sleep-he wasnt before-he would be up most of night-2-3-4am-I was giving Benadryl-with some result-maybe fell asleep at 12am. This was not a side effect of his med as it is short acting and not extended release. Is your son sleeping? I have to say-my son is now a sweet, sometimes thoughtful child(Normal child), but still a boy who claims he hates his sister-but still likes to have sleep overs with her, and her company on trips..I was honestly considering(when eligible)sending him off to military school. I was not enjoying him-my son was just as you're describing your son-but, he would get mean,  even broke a window-among other things. Good luck. I was told by an adult psychiatrist that children with ADHD have trouble turning off-even when exhausted-the med my son's doctor prescribed is seroquel and though the desired effect has been obtained-I'm unable to find much info on it's use in kids. Sorry for going on and on-I am new to this site and feel like I am not alone. Thank you for listening.

Reply
crissyd522, Community Member
12/17/09 10:36pm

I was just wondering how you are making out. When I read your question I thought I wrote it. My son is also 7 and has been on Concerta for about 10months and it's just not working any more and he's getting completely out of control and now affecting his behavior at school. I have an appt to see a new therapist since our insurance had changed. I was just wondered if you found anything that helped or worked for you?

Thanks

Reply
hahndog1, Community Member
1/22/10 5:51am

she is way too yping her mind needs to develop first

Reply
hahndog1, Community Member
1/22/10 5:54am

shes way to young to be messing with her fragile mind this soon

Reply
hahndog1, Community Member
1/22/10 5:52am

these drugs take tour personality away they all do i've been on all of them

Reply
Greta Jonsd, Community Member
5/20/10 6:28am

I am sorry to hear that your son is having a hard time.  Please have a look at The Nurturing Heart Approach at www.difficultchild.com.  This amazing approach has done miracle for me and my extremely difficult son.  Research shows that Affirmation can change the chemical in the brain, dopamin and serotonin.  www.arlenetaylor.org.

 

Bye

 

Greta

Counsellor and Therapist

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By domrocsmom, Community Member— Last Modified: 09/12/13, First Published: 06/17/09